Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Test showed cholestrol and ECG abnormal. Suggest some medication and the diet plan?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Question
Hi,
This is XXXXXX
Today my mother went through full body checkup and found two of the reports related to cholestrol and ECG are not in favour. Could you please go through the reports and suggest the medication and diet to follow?

Thanks,
XXXXXX
Posted Wed, 8 Aug 2012 in X-ray, Lab tests and Scans
 
 
Answered by Dr. Sourav Ganguly 3 hours later
Dear XXXXXX

Thanks for posting query to us.

I have viewed the reports. It seems you have attached the lipid profile reports of your father and not your mother. So I shall wait to comment on it once you are able to upload your mother's report.

As far as ECG is concerned she has
1. Marginally increased heart rate or tachycardia (hear rate more than 100/min).
2. ECG is grossly low voltage - Does she have history of thyroid problems or myocarditis?
3. Antero lateral wall myocardial old ischemia (inversion of T waves in chest lead of ECG)

These reports are not very concerning now and you can ask her to follow the below advice strictly
- Regular take anti hypertensive prescribed by your doctor.
- Aspirin + clopidogrel combination once a day in bed time may be needed. I am not sure if she is already on this drug. If she reports of chest pain nitroglycerine (NTG) capsule can be taken after discussing with your treating physician.
- It is also important she follows a healthy diet consisting of low calorie, low oil diet as specified to your father.
- Mild physical exercise such as walking, XXXXXXX breathing exercise, meditation can also be useful.
- Getting her sugar examined (if not yet done) is recommended.

Hope I have answered your query. If you have any further questions I will be happy to help
If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Wish you good health

Regards
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: Test showed cholestrol and ECG abnormal. Suggest some medication and the diet plan? 8 hours later
Thanks Sir for taking my request quickly. I am really impressed with the service and response providing through XXXXXXX service.

I will make sure she follows all your suggestions, and also consult the doctor personally.

I have reattached the "lipid profile" of my mother. Looks very similar to my dad.

From last 6 years she is taking the "thyronorm 50 mcg" for the hypothyroid. I have attached the latest thyriod related report as well.

Also attached the sugar report which looks normal.

These days my mother more frequently reporting about the improper response in hands exactly at palm( exactly in telugu "cheyi timmiri" ). She is taking the "Melanxit" tablet daily one at the night.

Thanks in advance.
 
 
Answered by Dr. Sourav Ganguly 40 minutes later
Hi,

Thanks for posting your query.

Nice to hear that you are impressed with our service

I was able to view the attached reports and my comments on them are as follows:
1. Yes, her blood sugar (both fasting and post prandial) and thyroid function test reports are within normal limit
2. Like your father she also has high total cholesterol, LDL-cholesterol, Total cholesterol/HDL ratio. And as you know we term them as dyslipidemia.

For dyslipidemia avoid all kind of spicy food, excess mustard oil in food, red meat, food containing excess amount of fat, etc. Regular walking, free hand exercise and yoga can be practiced. In addition to this she also may need to take hypolipidemic drug of statin group. Consult her physician who can start her on these drugs

As the thyroid functions are under limits, she can continue her current thyronorm dose. Follow up with her physician once or twice a year with repeat thyroid functions - dose can be adjusted accordingly.

I think her improper response / perhaps tremors in hands and palm can be due to anxiety. Melanxit tablet are useful in such conditions. She may continue with it.

Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and please rate the answer and write your feed backs.

Wish you and your family good health.

Regards
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: Test showed cholestrol and ECG abnormal. Suggest some medication and the diet plan? 48 hours later
Thanks for all your suggestions.

Today we have met the physician and she has suggested the following medication for the one month. Can you please sahre your opinion on this?

Enam( 5mg ) (suggested for BP - morning)
Lipikind - F ( for cholesterol - before dinner)
Neuro kind next (suggested for the knee muscle pain - after lunch)

I have told about the hand tremors and thought that she has given the medicine. But, looks like she did not.

Can we continue the usage of "Melanxit" daily one at the night along with the medicines suggested by her?

Please suggest if you feel i need to consult any specialized doctor.

Thanks in advance,
XXXXXX
 
 
Answered by Dr. Sourav Ganguly 1 hour later
Hi XXXXXX

Thanks for posting your query.

The doctor prescription is perfectly alright.

I just want to know did she stop thyronorm?

About hand tremor, as I told earlier it may be anxiety symptoms where Melanxit acts efficiently. But please remember in her age group there are three other causes of hand tremor they are-benign essential tremor, Parkinson’s disease, cerebellar problems. So please consult a neurologist for evaluation and opinion regarding diagnosis and treatment.

Hope I have answered your query. If you have any further questions I will be happy to help.

If you do not have any clarifications, you can close the discussion and rate the answer and please write a review.

Wish you good health.

Thanks,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: Test showed cholestrol and ECG abnormal. Suggest some medication and the diet plan? 50 minutes later
Thanks XXXXXXX

She did not stop taking thyronorm. Dialy she takes one in early morning.

As suggested, I will take her to neurologist for the better treatment of hand tremors.

Thanks,
XXXXXX
 
 
Answered by Dr. Sourav Ganguly 44 minutes later
Hi,

Thanks for the confirmation.

That’s fine. Continue thyronorm and take a neurologist opinion.

Hope I have answered your query. If you have any further questions I will be happy to help.

If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Wish you good health.

Thanks,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor